Alert archive / South Dakota / Wind Chill Warnings in 2015

Wind Chill Warning 1, NWS Aberdeen, SD

January 6, 201517 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill warning at Jan 6, 2015, 4:06 AM CST for 17 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 6, 2015, 6:00 PM CST. It was in force for 18 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 6, 2015, 4:06 AM CST (10:06 UTC)
In effect from
Jan 6, 2015, 6:00 PM CST
Expired
Jan 7, 2015, 12:00 PM CST
In force
18 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 21 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 6, 6:12 PM CSTSNOW 2.8Clear Lake, SD
Jan 6, 8:00 PM CSTSNOW 2.7Andover, SD
Jan 7, 3:59 AM CSTEXTR WIND CHILL -374 Sw Hillhead, SDMESONET STATION HILLHEAD 3 WSW /MRLS2/
Jan 7, 6:15 AM CSTEXTR WIND CHILL -3810 W Long Lake, SDMESONET STATION EUREKA 13 NE (SAND LAKE RAWS) /LLKS2/
Jan 7, 7:06 AM CSTEXTR WIND CHILL -3711 S Bullhead, SDMESONET STATION 11 S BULLHEAD /GRRS2/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WWUS43 KABR 061006
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
406 AM CST TUE JAN 6 2015

...BITTERLY COLD WIND CHILLS THIS MORNING AND TONIGHT THROUGH
WEDNESDAY MORNING...

MOSTLY CLEAR SKIES COMBINED WITH A COLD AIR MASS AND FRESHLY
FALLEN SNOW WILL CONTINUE TO BRING BELOW ZERO AIR TEMPERATURES
THIS MORNING...AND ONCE AGAIN OVERNIGHT INTO WEDNESDAY MORNING.
WEST TO NORTHWEST WINDS WILL BRING VERY COLD WIND CHILLS TO THE
AREA THIS MORNING...THEN AGAIN OVERNIGHT THROUGH WEDNESDAY
MORNING. 

SDZ015-033>035-045-048-062215-
/O.CAN.KABR.WC.Y.0002.000000T0000Z-150106T1700Z/
/O.NEW.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/
DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA...
PIERRE...MURDO...PRESHO
406 AM CST TUE JAN 6 2015 /306 AM MST TUE JAN 6 2015/

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY. THE WIND CHILL
ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. 

* WIND...NORTHWEST 10 TO 20 MPH TONIGHT...DECREASING TO 5 TO 10
  MPH WEDNESDAY MORNING.

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN SET IN AFTER ONLY A SHORT PERIOD OF 
  TIME FOR EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ039-046-SDZ004>011-016>023-062215-
/O.NEW.KABR.WC.W.0001.150107T0000Z-150107T1800Z/
/O.CON.KABR.WC.Y.0002.000000T0000Z-150106T1700Z/
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID...
EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
406 AM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
WEDNESDAY. 

* WIND...WEST 5 TO 15 MPH THIS MORNING. NORTHWEST 10 TO 20 MPH
  OVERNIGHT. 

* WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO THIS MORNING. 30
  BELOW TO 40 BELOW ZERO OVERNIGHT INTO WEDNESDAY MORNING.

* IMPACTS...FROSTBITE CAN SET IN AFTER ONLY A SHORT PERIOD OF 
  TIME FOR EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-036-037-051-062215-
/O.NEW.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/
/O.CON.KABR.WC.Y.0002.000000T0000Z-150106T1700Z/
CORSON-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HIGHMORE...MILLER...
FORT THOMPSON
406 AM CST TUE JAN 6 2015 /306 AM MST TUE JAN 6 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM
MST/ THIS MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY. 

* WIND...WEST 5 TO 15 MPH THIS MORNING. NORTHWEST 10 TO 20 MPH
  OVERNIGHT...DECREASING TO 5 TO 10 MPH WEDNESDAY MORNING.

* WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO THIS MORNING. 25
  BELOW TO 35 BELOW ZERO OVERNIGHT INTO WEDNESDAY MORNING.

* IMPACTS...FROSTBITE CAN SET IN AFTER ONLY A SHORT PERIOD OF 
  TIME FOR EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TMT
5 follow-up statements
837 
WWUS43 KABR 061706
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1106 AM CST TUE JAN 6 2015

...BITTERLY COLD WIND CHILLS TONIGHT THROUGH WEDNESDAY MORNING...

MOSTLY CLEAR SKIES COMBINED WITH A COLD AIR MASS AND FRESHLY
FALLEN SNOW WILL BRING BELOW ZERO AIR TEMPERATURES OVERNIGHT INTO
WEDNESDAY MORNING. WEST TO NORTHWEST WINDS WILL BRING VERY COLD
WIND CHILLS TO THE AREA OVERNIGHT THROUGH WEDNESDAY MORNING.

MNZ039-046-SDZ004>011-016>023-070515-
/O.EXP.KABR.WC.Y.0002.000000T0000Z-150106T1700Z/
/O.CON.KABR.WC.W.0001.150107T0000Z-150107T1800Z/
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID...
EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1106 AM CST TUE JAN 6 2015

...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST WEDNESDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

* WIND...WEST TO NORTHWEST 10 TO 20 MPH OVERNIGHT.

* WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO OVERNIGHT INTO
  WEDNESDAY MORNING.

* IMPACTS...FROST BITE CAN SET IN WITHIN A MATTER OF MINUTES FOR
  EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-036-037-051-070515-
/O.EXP.KABR.WC.Y.0002.000000T0000Z-150106T1700Z/
/O.CON.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/
CORSON-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HIGHMORE...MILLER...
FORT THOMPSON
1106 AM CST TUE JAN 6 2015 /1006 AM MST TUE JAN 6 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

* WIND...WEST TO NORTHWEST 10 TO 20 MPH OVERNIGHT.

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO OVERNIGHT INTO
  WEDNESDAY MORNING.

* IMPACTS...FROST BITE CAN SET IN AFTER ONLY A SHORT PERIOD OF 
  TIME FOR EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ015-033>035-045-048-070515-
/O.CON.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/
DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA...
PIERRE...MURDO...PRESHO
1106 AM CST TUE JAN 6 2015 /1006 AM MST TUE JAN 6 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

* WIND...NORTHWEST 10 TO 20 MPH TONIGHT...DECREASING TO 5 TO 10 
  MPH WEDNESDAY MORNING. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

* IMPACTS...FROST BITE CAN SET IN AFTER ONLY A SHORT PERIOD OF 
  TIME FOR EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

DORN
135 
WWUS43 KABR 062026
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
226 PM CST TUE JAN 6 2015

...BITTERLY COLD WIND CHILLS TONIGHT THROUGH WEDNESDAY MORNING...

MOSTLY CLEAR SKIES COMBINED WITH A COLD AIR MASS AND FRESHLY
FALLEN SNOW WILL BRING BELOW ZERO AIR TEMPERATURES OVERNIGHT INTO
WEDNESDAY MORNING. WEST TO NORTHWEST WINDS WILL PROMOTE VERY COLD
WIND CHILLS TO THE AREA OVERNIGHT THROUGH WEDNESDAY MORNING.

SDZ003-070830-
/O.UPG.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/
/O.EXA.KABR.WC.W.0001.150107T0000Z-150107T1800Z/
CORSON-
INCLUDING THE CITY OF...MCLAUGHLIN
126 PM MST TUE JAN 6 2015

...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST WEDNESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND...WEST TO NORTHWEST 10 TO 20 MPH OVERNIGHT.

* WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO OVERNIGHT INTO 
  WEDNESDAY MORNING. 

* IMPACTS...FROST BITE CAN SET IN WITHIN A MATTER OF MINUTES FOR
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ039-046-SDZ004>011-016>023-070830-
/O.CON.KABR.WC.W.0001.150107T0000Z-150107T1800Z/
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID...
EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
226 PM CST TUE JAN 6 2015

...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST WEDNESDAY...

* WIND...WEST TO NORTHWEST 10 TO 20 MPH OVERNIGHT.

* WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO OVERNIGHT INTO 
  WEDNESDAY MORNING. 

* IMPACTS...FROST BITE CAN SET IN WITHIN A MATTER OF MINUTES FOR 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ015-033>037-045-048-051-070830-
/O.CON.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/
DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA...
PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
226 PM CST TUE JAN 6 2015 /126 PM MST TUE JAN 6 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

* WIND...NORTHWEST 10 TO 20 MPH TONIGHT...DECREASING TO 5 TO 10 
  MPH WEDNESDAY MORNING. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

* IMPACTS...FROST BITE CAN SET IN AFTER ONLY A SHORT PERIOD OF 
  TIME FOR EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

DORN
457 
WWUS43 KABR 070639
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1239 AM CST WED JAN 7 2015

...BITTERLY COLD WIND CHILLS THROUGH THIS MORNING...

BREEZY NORTHWEST WINDS COMBINED WITH AN ARCTIC AIR MASS WILL
CONTINUE TO BRING VERY COLD WIND CHILLS TO THE REGION THROUGH THE
MORNING HOURS.

MNZ039-046-SDZ003>011-016>023-071800-
/O.CON.KABR.WC.W.0001.000000T0000Z-150107T1800Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1239 AM CST WED JAN 7 2015 /1139 PM MST TUE JAN 6 2015/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND...NORTHWEST 10 TO 20 MPH.

* WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO.

* IMPACTS...FROST BITE CAN SET IN WITHIN A MATTER OF MINUTES FOR 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ015-033>037-045-048-051-071800-
/O.CON.KABR.WC.Y.0003.000000T0000Z-150107T1800Z/
DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA...
PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
1239 AM CST WED JAN 7 2015 /1139 PM MST TUE JAN 6 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND...NORTHWEST 10 TO 20 MPH.

* WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...FROST BITE CAN SET IN AFTER ONLY A SHORT PERIOD OF 
  TIME FOR EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TMT
614 
WWUS43 KABR 071617
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND
1017 AM CST WED JAN 7 2015

...BITTERLY COLD WIND CHILLS THROUGH THIS MORNING...

BREEZY NORTHWEST WINDS COMBINED WITH AN ARCTIC AIR MASS WILL
CONTINUE TO BRING VERY COLD WIND CHILLS TO THE REGION THROUGH THE
THE REST OF WEDNESDAY MORNING.

MNZ039-046-SDZ003>011-016>023-071800-
/O.CON.KABR.WC.W.0001.000000T0000Z-150107T1800Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1017 AM CST WED JAN 7 2015 /917 AM MST WED JAN 7 2015/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND...NORTHWEST 10 TO 20 MPH.

* WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO.

* IMPACTS...FROST BITE CAN SET IN WITHIN A MATTER OF MINUTES FOR 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ015-033>037-045-048-051-071800-
/O.CON.KABR.WC.Y.0003.000000T0000Z-150107T1800Z/
DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA...
PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
1017 AM CST WED JAN 7 2015 /917 AM MST WED JAN 7 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND...NORTHWEST 10 TO 20 MPH.

* WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...FROST BITE CAN SET IN AFTER ONLY A SHORT PERIOD OF 
  TIME FOR EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KS
399 
WWUS43 KABR 071800
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND
1200 PM CST WED JAN 7 2015

...WIND CHILL ADVISORY AND WIND CHILL WARNING EXPIRING...

.TEMPERATURES ARE MODERATING AND WINDS ARE DECREASING ALLOWING THE 
DANGEROUS TO LIFE THREATENING WIND CHILL TEMPERATURES TO ABATE.
THE WIND CHILL ADVISORY AND WIND CHILL WARNING WILL BE ALLOWED TO
EXPIRE AT NOON CST OR 11 AM MST WEDNESDAY.

MNZ039-046-SDZ003>011-016>023-071900-
/O.EXP.KABR.WC.W.0001.000000T0000Z-150107T1800Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1200 PM CST WED JAN 7 2015 /1100 AM MST WED JAN 7 2015/

...WIND CHILL WARNING WILL EXPIRE AT NOON CST /11 AM MST/ TODAY...

LIFE THREATENING WIND CHILL TEMPERATURES ARE ENDING AND HENCE THE 
WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE.

$$

SDZ015-033>037-045-048-051-071900-
/O.EXP.KABR.WC.Y.0003.000000T0000Z-150107T1800Z/
DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA...
PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
1200 PM CST WED JAN 7 2015 /1100 AM MST WED JAN 7 2015/

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/
TODAY...

DANGEROUS WIND CHILL TEMPERATURES ARE ENDING AND HENCE THE WIND CHILL 
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

KS

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 5, 11:25 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Jan 5, 11:25 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1125 PM CST MON JAN 5 2015

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
FORECAST CHALLENGES REVOLVE MAINLY AROUND COLD AIR AND 10 TO 20
MPH WINDS AND THE RESULTANT WIND CHILL VALUES FROM TONIGHT THROUGH
WEDNESDAY NIGHT.

CURRENTLY...IT IS SNOWING ACROSS MUCH OF THE CWA. SO FAR...REPORTS
COMING IN WHERE IT HAS BEEN SNOWING THE MOST HIGHLIGHT 1 TO 3 INCHES
OF SNOW HAS FALLEN...WITH ADDITIONAL LIGHT ACCUMULATIONS STILL
POSSIBLE FOR THE NEXT 2 TO 6 HOURS. SNOW SHOULD BE TAPERING OFF
OVER THE NEXT HOUR OR TWO ACROSS CENTRAL/NORTH CENTRAL SOUTH
DAKOTA. AS SUCH...THE WINT WX ADV ACROSS THAT AREA WILL BE ALLOWED
TO EXPIRE ON SCHEDULE. IN FACT...PLANNING TO KEEP ALL THREE
SEGMENTS OF THE WINT WX ADV EXPIRING AS CURRENTLY ADVERTISED.
TEMPERATURES ARE WIDE-RANGING...WITH VALUES IN THE SINGLE DIGITS
BELOW ZERO UP TO TEENS ABOVE ZERO ACROSS THE FAR SOUTHWESTERN
ZONES. WIND SPEEDS ARE BEHAVING THEMSELVES FOR THE MOST
PART...MUCH OF THE FORECAST AREA SEEING 10 TO 20 MPH WINDS THIS
HOUR.

TONIGHT/TUESDAY...SNOW WILL BE PRETTY MUCH DONE ACROSS THE CWA BY
APPX 8PM CST. AFTER THE SNOW EVENT FINISHES UP...SHOULD SEE PARTLY
TO MOSTLY CLEAR SKIES DEVELOP AND A 5 TO 15 MPH NORTHERLY WIND
OVERNIGHT. FRESH SNOW PLUS CLEAR SKIES AND ARCTIC COLD AIR MEANS
THE NORTHEASTERN HALF OF FORECAST ZONES WILL LIKELY FALL BACK INTO
WIND CHILL ADVISORY CRITERIA WIND CHILLS. SO...WILL HAVE A WIND
CHILL ADVISORY GOING INTO EFFECT AT THE TAIL END OF THE WINT WX
ADVISORY. THERE APPEARS TO BE ANOTHER SUBTLE LITTLE SPEED MAX
/SHORT-WAVE WORKING SEWD THROUGH THE FRONT RANGE...INDUCING
ANOTHER SHORT-LIVED PERIOD OF LIGHT SNOW ACROSS WESTERN SOUTH
DAKOTA...INCLUDING THE WEST RIVER COUNTIES OF THIS FORECAST AREA.

TUESDAY NIGHT -> WEDNESDAY NIGHT...MODELS ARE ALL IN PRETTY GOOD
AGREEMENT ABOUT DROPPING ANOTHER ROUND OF -20C TO -27C 925HPA AIR
INTO THE CWA TUESDAY NIGHT/WEDNESDAY...ALL THE WHILE A 1055+HPA
SURFACE HIGH IS BUILDING DOWN INTO THE REGION. THAT IS A VERY
STRONG HIGH CENTER. THE PRESSURE GRADIENT THAT IT WILL GENERATE
WHILE LOW LEVEL CAA IS ONGOING TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING SUGGESTS WIND SPEEDS OF 10 TO 25 MPH WILL BE POSSIBLE
WHILE TEMPERATURES ARE PLUMMETING THROUGH THE SINGLE DIGITS BELOW
TO TEENS BELOW ZERO. THE NET RESULT WILL BE WIND CHILL WARNING
CRITERIA WIND CHILLS /35 BELOW ZERO OR COLDER/ THROUGHOUT MUCH OF
THE REGION TUESDAY NIGHT INTO WEDNESDAY MORNING. WILL LIKELY NEED
TO ISSUE A WIND CHILL WARNING IN THE NEAR FUTURE FOR THIS.
FINALLY...ANOTHER SHORTWAVE WILL TRACK THROUGH THE REGION
WEDNESDAY NIGHT/THURSDAY...THIS ONE A BIT FURTHER NORTH AND EAST
POSSIBLY GLANCING THE FAR NORTHEAST CORNER OF THE CWA BRIEFLY LATE
WEDNESDAY NIGHT WITH SOME LIGHT SNOW.

.LONG TERM...THURSDAY THROUGH MONDAY
THE PERIOD BEGINS WITH A WEAK STORM SYSTEM CROSSING NORTHERN
MINNESOTA. THIS SYSTEM COULD BRING LIGHT SNOW TO FAR NORTHEASTERN
SOUTH DAKOTA AND WESTERN MINNESOTA THURSDAY MORNING. INCREASING
NORTHWESTERLY WINDS ON THE BACKSIDE OF THIS SYSTEM COULD BRING
BLOWING SNOW TO PORTIONS OF THE CWA THURSDAY AFTERNOON. SINCE THIS
EVENT IS STILL SEVERAL DAYS AWAY...WILL NOT MENTION BLOWING SNOW
ON THURSDAY.

ANOTHER HIGH PRESSURE WILL SLIDE ACROSS THE REGION THURSDAY NIGHT
THROUGH FRIDAY NIGHT. THIS HIGH PRESSURE WILL BRING A REINFORCING
SHOT OF COLD ARCTIC AIR WITH HIGHS LIKELY IN THE SINGLE DIGITS
ABOVE ZERO...AND LOWS IN THE SINGLE DIGITS BELOW TO THE TEENS BELOW
ZERO.

MODELS HAVE SIGNIFICANTLY REDUCED THE THREAT OF SNOW ON FRIDAY
NIGHT/SATURDAY TIME PERIOD...WITH ONLY THE GFS SHOWING QPF SOUTH
OF THE CWA ON SATURDAY. THE LATEST SUPERBLEND POP GUIDANCE IS
BASICALLY DRY FOR THIS TIME PERIOD...WHICH LOOKS REASONABLE.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA OVERNIGHT AND THROUGH
THE DAY TUESDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL 11 AM CST /10 AM MST/ TUESDAY FOR
     BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
     DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-
     LYMAN-MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
     WALWORTH.

MN...WIND CHILL ADVISORY UNTIL 11 AM CST TUESDAY FOR BIG STONE-
     TRAVERSE.

&&

SHORT TERM...DORN
LONG TERM...SD
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN

In the hours before

Local storm report, Jan 5, 10:32 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1032 PM CST MON JAN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     SNOW             ABERDEEN                45.47N  98.48W
01/05/2015  M2.7 INCH        BROWN              SD   NWS OFFICE

            FINAL STORM TOTAL SNOWFALL

&&

EVENT NUMBER ABR1500010

TMT
Local storm report, Jan 5, 11:37 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1137 PM CST MON JAN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     SNOW             ASTORIA                 44.56N  96.55W
01/05/2015  E4.0 INCH        DEUEL              SD   PUBLIC

            SOCIAL MEDIA REPORT

&&

EVENT NUMBER ABR1500011

TMT
Local storm report, Jan 5, 11:45 PM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1145 PM CST MON JAN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     SNOW             MANSFIELD               45.24N  98.56W
01/05/2015  E4.5 INCH        SPINK              SD   PUBLIC

            SOCIAL MEDIA REPORT ESTIMATING 4 TO 5 INCHES

&&

EVENT NUMBER ABR1500012

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:06 AM CSTWind Chill AdvisoryABRBuffalo, Corson, Dewey, Hand, Hughes, Hyde and 4 more32 hr

Nearby

Wind Chill Warnings in South Dakota, 2015Wind Chill Warnings in Minnesota, 2015Every wind chill warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.